medication
sedative side effects
HOME  |  BIPOLAR DISORDER BOOKSTORE  |  HOTLINE  |  FIND A THERAPIST
Bipolar Disorder
Today Menu
 
 
BP Bookstore
Dr.'s Archive
DSM IV Diagnosis
BP Research
Articles
BP Bulletin Board
Family BP Board
Personal Stories
Consumers Speak Out
BP Self Care
Clinicians
BP Resources
BP FAQs
Free Medication
About
Contact
Links/Webrings

Advertisement

MH Webring

Click Here to Join the MH Today Webring

Medication and Sedative Side Effects

The medication combo that I am taking now has me living in a world of my own as I am so completely drugged and nauseated. I sleep until 2 - 4 PM and go to sleep around 11:00 or 12:00 PM. That doesn't give me much time to live my life and I cannot tell you how behind I am on my website work which I love so much. I work as much as I can but I don't get much done and I really miss it. 

A few days I actually got up at 9AM and 10 AM. One night scared me. I woke up in the middle of the night to go to the restroom and at that time I have absolutely no balance with all these meds. I was just a breath away from falling into the bathtub head first. Needless to say I called my nurse practitioner the next day and the only advice I got was to cut my klonopin in two and take one half at dinner time. 

Why don't I quit? Why do I allow this? I am dedicated and devoted to getting better. I know that the side effects of Serzone will go away. I have put my recovery ahead of temporary discomforting side effects. I can practice patience and this is the time to practice patience. How will I ever know if this med works if I am not patient through this difficult time?

Serzone also takes 4 to 6 weeks to work. It may not work for me but if I am patient and give it a full trial I will not to try it again. I think long term always, never short term. 

The medicine changes have also come between my husband and I. I am not the boisterous person that I usually am, always interested in life. I am not even good for conversation. I don't make dinner and in fact I don't really do anything but sleep and do whatever work I can on the computer. On the computer I completely blank out a lot and absolutely forget what I was doing and why. I misspell words even more.

I live in my own world as I am completely spaced out and very drugged. I really don't want to be spoken to, as that would require turning on a brain that is not fully functional. My husband Tim says I slur my words constantly. 

What I do know is that this phase in my life is temporary. It has a beginning, a middle and an end. I have been through much worse and on a scale from 1 being the easiest and 10 being the worst, this is a 3 or 4. !0 is a severe suicidal depression, or being abandoned. 

Last night I began to cry because I sat down to take my night meds and I honestly could not remember if I had already taken them or not. My husband kept asking me why I was crying and I refused to answer. I was crying because I had become so stupid and confused and I was getting tired of feeling this way.

How many of you have been at this place?

My husband very kindly stated today they he was going to prepare my night meds and set them aside. I was so relieved and so grateful. 

I wanted to ask for his help but I really was thinking he was getting tired of my cup being entirely empty and him having to do everything.

Even though families may understand completely what you are going through and want to offer as much support as they can, it is still very hard on them. They miss you and during these times, the real you is gone. They do begin to resent doing everything if these kinds of episodes go for very long. 

My advice to families is yes, I do understand your feelings and you need to talk about these feelings with someone, anyone other than your wife, or the person that is ill. 

You must remember that that person is empty inside, is unable to be the person you need for them to be right now and imagine that person down on the ground - that's where they are right now. They do not have the skills to handle your feelings. Trust me on this. 

So find someone else to talk to because you do need to talk and your feelings are important. Also know that your loved one will come back. 

If you are taking meds and you have been experiencing this sort of sedation for a long period of time, something is wrong! You should not be experiencing this on a permanent basis.

I spoke to one woman who was on so many psychotropic meds for bipolar disorder that she slept over 20 hours a day and literally walked into walls. Once she lowered her meds, she began to come alive and felt better. 

No one should ever feel this way permanently! This is no way to live. See a different doctor if you need to!

An important thing to remember is that whether your sedation is permanent or temporary, make sure that you are safe. Obviously you cannot continue to work as a roofer as you may fall off of the top of a house!


Bipolar Disorder Today Newsletter

Join the BP Today Newsletter for information, resources and support. Or, send a blank email here.


MH Today Attention Deficit Bipolar Borderline Personality Depression
Gender Identity Narcissistic Personality PTSD Schizophrenia Suicide

Visit Mental Health Matters for information and articles. Get help to find a therapist or list your practice; and Psych Forums for message boards on a variety of MH topics.

 

Advertisement